Alert archive / North Carolina / River Flood Warnings in 2018

River Flood Warning 7, NWS Newport/Morehead City, NC

June 1, 2018Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this river flood warning at Jun 1, 2018, 9:05 PM EDT for Duplin County, North Carolina. It took effect at Jun 2, 2018, 2:00 AM EDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jun 1, 2018, 9:05 PM EDT (01:05 UTC)
In effect from
Jun 2, 2018, 2:00 AM EDT
Expired
Jun 2, 2018, 10:10 AM EDT
In force
8 hr
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Flood severity
Minor

County Duplin County, NC

The river

Written for the forecast point N.E. Cape Fear River near Chinquapin (CHIN7). The gauge peaked at 12.99 ft at Jun 2, 2018, 2:00 AM EDT.

actionminormoderate12141606/0206/03
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02108000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

983 
WGUS42 KMHX 020105
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
905 PM EDT Fri Jun 1 2018

...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina... 

  Northeast Cape Fear River Near Chinquapin affecting Duplin County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Caution is urged when walking near riverbanks. Flood waters will 
weaken the banks making them dangerous.

A followup product will be issued by the National Weather Service a 
little later.

&&

NCC061-030105-
/O.NEW.KMHX.FL.W.0007.180602T0600Z-180603T0600Z/
/CHIN7.1.ER.180602T0600Z.180602T0600Z.180603T0000Z.NO/
905 PM EDT Fri Jun 1 2018

The National Weather Service in Newport has issued a 

* Flood Warning for 
  The Northeast Cape Fear River Near Chinquapin.
* from late tonight to late Saturday night...or until the warning is 
  cancelled.
* At 8 PM Friday the stage was 12.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage after 
  midnight tonight.
* Impact...At 13.0 feet...Low land flooding adjacent to the river and 
  its tributaries is expected. Tributaries of the Northeast Cape Fear
  River likely produce low land flooding.

&&

LAT...LON 3499 7780 3481 7777 3472 7786 3472 7798
          3482 7792 3498 7795         

$$
1 follow-up statement
424 
WGUS82 KMHX 021410
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1010 AM EDT Sat Jun 2 2018

...The Flood Warning is cancelled for the following rivers in North 
Carolina...
 
  Northeast Cape Fear River Near Chinquapin affecting Duplin County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC061-021440-
/O.CAN.KMHX.FL.W.0007.000000T0000Z-180603T0000Z/
/CHIN7.1.ER.180602T1800Z.180602T1800Z.180602T1800Z.NO/
1010 AM EDT Sat Jun 2 2018

The Flood Warning is cancelled for
  The Northeast Cape Fear River Near Chinquapin.
* At  9 AM Saturday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to continue slowly falling this afternoon.
* Impact...At 13.0 feet...Low land flooding adjacent to the river and 
  its tributaries is expected. Tributaries of the Northeast Cape Fear
  River likely produce low land flooding.

&&
                  Fld  Observed         Forecast 8AM
Location          Stg  Stg  Day Time    Sun   Mon   Tue
  Chinquapin      13  12.9 Sat 09 AM   12.8  12.3  11.7

LAT...LON 3499 7780 3481 7777 3472 7786 3472 7798
          3482 7792 3498 7795         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Jun 1, 7:06 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 1, 7:06 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
706 PM EDT Fri Jun 1 2018

.SYNOPSIS...
An upper trough and associated cold front will approach from the
north over the weekend and linger near the area into Monday. High
pressure will build in from the northwest through mid week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 7 PM Friday...Complex of thunderstorms moving off the
mountains into the western Piedmont at early evening. Most all
of the high-resolution models indicate that this activity will
dissipate before reach the MHX CWA and have dropped PoPs for the
remainder of the night with minimal upper support for
precipitation. Do think some of the mid and high cloud blow off
from the convection will reach our area overnight, but this
should have minimal impact on our temperatures with lows
expected in the muggy low to mid 70s overnight.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 315 PM Fri...Upper low will sink into the Mid Atlantic
region this weekend, and will induce weak cyclogenesis near the
Tidewater of VA on Sat. A better chance for afternoon storms
expected as the low in tandem with weak cold front will act as a
lifting mechanism with moist/unstable air mass already in
place. Best forcing will be across the north, and have inc pops
to 50-60% here. Further south, 30-40% pops fcst as lift not
quite as pronounced. Could be some lingering sct showers/storms
Sat eve as front yet to pass through, but limited shear will
mean storms will be diurnally driven, and chances decrease
through the night.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 315 AM Fri...Hot and humid wx to start the period, with
scattered showers and storms. Drier wx and cooler/ more
seasonable temps expected next week.

Sunday through Monday...Guidance continues to show the upr low
that had retreated north and west to drop south and east towards
the Mid-Atlantic and Southeast states with eventual sfc
cyclogenesis near or off the East Coast. It still looks like
scattered showers and storms will be possible Sun, will
continue to forecast chance pops, with highest chances again
focused during the daytime hours when destabilization occurs.
Looks like the area starts to dry out a bit Monday with precip
chances decreasing as upper low and sfc low push off the coast.
Looks warm Saturday with highs in the upper 80s to low 90s
inland, and mid to upper 80s along the coast. Heat indices
likely to approach 100 deg Sat afternoon in some inland spots.
Models show a slight cool down late weekend and early next week,
behind the front that will push through. Front is progged to
push into the northern forecast area Sat night, though may not
make it through the entire area until late Sunday. Increased
temps a few degrees Sunday across the southern forecast area,
with likely a slower frontal passage allowing temps to warm
quite a bit ahead of the front. Highs Sun in the upper 70s to
low 80s across the NE to mid to upper 80s across the SW...then
low to mid 80s Mon. Overnight lows upper 60s to low 70s Sat
night then mid to upper 60s Sun night.

Tuesday through Friday...Low will continue to push offshore, as
surface high builds in from the west. Models show upper low
strengthening near the Great Lakes and NE US, while upper trough
deepens across the Eastern US. Trough will move off the coast
late week as upper ridge builds across the SE. Isolated shower
chances possible, though will keep forecast mostly dry for now.
Highs near to slightly below normal in the upper 70s to mid
80s, and overnight lows in the 60s. Some guidance shows
dewpoints dropping into the 50s inland, along with overnight
lows. Forecast soundings show PWAT values dropping to 1 inch or
less most of the week.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Short Term /through 00Z Sunday/...
As of 7 PM Friday...Will continue forecast of VFR conditions for
this TAF cycle. Some mid and high level clouds will blow off
from the convection over the mountains and western Piedmont at
early evening. With light winds and this increased higher cloud
cover, do not expect much in the way of fog overnight. It
appears the best chance of late-day convection for Saturday will
be over the northern areas and will add a CB to the KPGV TAF,
but will keep the remaining TAFs dry as convective coverage will
be limited Saturday afternoon and early evening.

Long Term /Saturday through Tuesday/...
As of 315 AM Fri...Scattered showers and storms Sat and Sun,
resulting in periods of sub-VFR. Overnight period may produce
fog and low stratus as the atms remains very moist through the
weekend. Pred VFR conditions expected Monday and Tuesday with
isolated precip chances and drier airmass.

&&

.MARINE...
Short Term /Tonight and Saturday/...
As of 705 PM Friday...Offshore high pressure coupled with trough
inland will produce S/SW winds through the period. The typical
diurnal gustiness is being felt this evening with some gusts to
around 20-22 knots, but this should subside later in the
evening, with generally SW winds 10-15 knots expected overnight
and Saturday. Seas will be 2-4 feet with a few 5-footers over
the outer central and southern waters, coupled with some
long period 12-13 second swell energy over the northern water
tonight.

Long Term /Saturday through Tuesday/...
As of 315 AM Fri...Small Craft Conditions could develop Sunday
and Monday. WSW winds 5-15 kt early Sat becoming SW 10-20 kt in
the afternoon. Models show a slow moving front pushing through
Sat night into Sun night, with winds gradually veering becoming
N/NW. Surface low strengthens off the coast late Sun and Mon,
and stronger winds and elevated seas could develop. The NAM
shows a stronger surge north of Hatteras Sunday, and the latest
ECMWF is now developing stronger winds 15-25 kt Sun night into
Monday. Seas 2-4 ft through Sun, though could build to 5 feet
across the outer central and southern waters. Increasing winds
and swell energy late Sunday and Mon as low strengthens off the
coast. This will likely allow seas to build to 4-6 ft, across
the waters north of Ocracoke. High pressure builds in from the
west Tuesday with winds and seas diminishing.

&&

.EQUIPMENT...
As of 705 PM Fri...KMHX radar is down until further notice,
awaiting parts.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...TL
NEAR TERM...CTC
SHORT TERM...TL
LONG TERM...CQD
AVIATION...CTC/CQD/BM
MARINE...CTC/CQD/TL
EQUIPMENT...MHX
Hazardous weather outlook, Jun 1, 3:11 AM EDT, 17 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
311 AM EDT Fri Jun 1 2018

NCZ029-044>047-079>081-090>094-020715-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
311 AM EDT Fri Jun 1 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Heat index values will reach around 100 this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-020715-
Carteret-Onslow-
311 AM EDT Fri Jun 1 2018

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Heat index values will reach around 100 this afternoon inland from
the beaches.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-020715-
Outer Banks Dare-
311 AM EDT Fri Jun 1 2018

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING SOUTH OF CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Heat index values will reach around 100 this afternoon north of
Oregon Inlet.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ104-020715-
Outer Banks Hyde-
311 AM EDT Fri Jun 1 2018

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:26 PM EDTSpecial Weather StatementMHXPitt64 min
Jun 2, 6:42 PM EDTSpecial Weather StatementMHXPamlico48 min

Nearby

River Flood Warnings in North Carolina, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.